Cold/Wind Chill, Cimarron
- When
- May 14, 6:00 AM CST to 8:00 AM CST
- Where
- Cimarron forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
Overnight low of 32 degrees at Boise City.
A cold front moved through the Oklahoma Panhandle during the day time hours of the 13th. The cooler post frontal airmass allowed temperatures to drop to 32 degrees at Boise City (Cimarron County) by the morning of the 14th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A cold front moved through the Oklahoma Panhandle during the day time hours of the 13th. The cooler post frontal airmass allowed temperatures to drop to 32 degrees at Boise City (Cimarron County) by the morning of the 14th. The freezing temperatures threatened sensitive vegetation during the growing season. Temperatures warmed above freezing by 8:00 AM CST on the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 14, 5:34 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
634 AM CDT WED MAY 14 2014
.AVIATION...12Z TAFS
VFR CONDITIONS WILL PREVAIL. CANNOT RULE OUT A ROGUE SPRINKLE OR SOME
VIRGA UP AT KGUY THIS AFTERNOON...BUT CONFIDENCE IS TOO LOW TO
INCLUDE ANY VCSH MENTION. WINDS WILL EXHIBIT A TYPICAL DIURNAL
GUSTINESS TREND AND REMAIN OUT OF A GENERAL NNW DIRECTION.
SIMPSON
&&
.PREV DISCUSSION... /ISSUED 443 AM CDT WED MAY 14 2014/
DISCUSSION...
TODAY-TONIGHT: HIGHS WILL REMAIN ABOUT 10 DEGREES BELOW NORMAL WITH
THE PERSISTENT DEEP LAYER NORTHERLY FLOW. A FEW VIRGA SHOWERS MAY
AFFECT LOCATIONS NORTH OF A DALHART TO WHEELER LINE BETWEEN 3 PM AND
MIDNIGHT. OTHER THAN SOME SPRINKLES, NO MEASURABLE PRECIPITATION IS
EXPECTED. GUSTY WINDS UP TO 40 MPH CAN'T BE RULED OUT UNDER THE VIRGA
SHOWERS.
THURSDAY-THURSDAY NIGHT: SOME LIGHT RAIN/SPRINKLES MAY CLIP LOCATIONS
EAST OF A GUYMON TO WHEELER LINE DURING THE DAY. PRECIPITATION
AMOUNTS, IF ANY, LOOK TO BE VERY LIGHT. HIGHS WARM BACK INTO THE 70S.
FRIDAY-FRIDAY NIGHT: A COLD FRONT IS EXPECTED TO MOVE ACROSS THE
AREA DURING THE DAY, BUT THERE ARE SOME SLIGHT TIMING DIFFERENCES.
WE'RE AIMING FOR THE FRONT TO ENTER THE OKLAHOMA PANHANDLE AFTER 11
AM AND BE SOUTH OF THE FORECAST AREA BY 8 PM. GIVEN THE TIMING OF THE
FRONT, HIGHS SHOULD TOP OUT IN THE UPPER 70S IN THE NORTH TO UPPER
80S IN THE SOUTH. NORTH WINDS MAY BRIEFLY GUST UP TO 35 MPH BEHIND
THE FRONT. THE ENCOURAGING NEWS IS THAT LOW-LEVEL MOISTURE INCREASES
IN THE UPSLOPE POST-FRONTAL AIR MASS FRIDAY EVENING AND NIGHT. AS A
SHORTWAVE TROUGH APPROACHES FROM THE NORTHWEST, SHOWERS ARE EXPECTED
TO DEVELOP ACROSS SOUTHEAST COLORADO/NORTHEAST NEW MEXICO AND SPREAD
SOUTHEAST INTO THE PANHANDLES. THE BEST CHANCES FOR LIGHT RAIN WILL
BE NORTH OF A DALHART TO SHAMROCK LINE. RAINFALL AMOUNTS DO LOOK
LIGHT WITH MOST LOCATIONS RECEIVING LESS THAN 0.10 INCHES.
SATURDAY-TUESDAY NIGHT: TEMPERATURES WILL BEGIN TRENDING UPWARD
BEGINNING SATURDAY AS THE UPPER-LEVEL PATTERN TRANSITIONS FROM ZONAL
FLOW TO SOUTHWESTERLY FLOW BY TUESDAY. IN RESPONSE TO THE
STRENGTHENING SOUTHWESTERLY FLOW ALOFT EARLY NEXT WEEK, THE DRY LINE
WILL ONCE AGAIN BECOME A PROMINENT FEATURE ACROSS THE SOUTHERN HIGH
PLAINS. UNFORTUNATELY, IT LOOKS LIKE MOST OF OUR AREA WILL REMAIN ON
THE HOT, DRY, AND WINDY SIDE OF THE DRY LINE. HIGHS WILL BE WELL INTO
THE 90S AND POSSIBLY LOWER 100S MONDAY AND TUESDAY, PARTICULARLY OFF
THE CAPROCK. REGARDING PRECIPITATION CHANCES, THEY LOOK LOW DURING
THIS PERIOD DUE TO 1. MOST LOCATIONS REMAINING WEST OF THE DRY LINE
2. STRONG CAPPING. 3. LACK OF FORCING FOR ASCENT. ONE PARTICULAR
PERIOD THAT CATCHES OUR EYE IS SUNDAY AFTERNOON ACROSS THE NORTHEAST
PANHANDLES. OVERALL FORCING FOR ASCENT APPEARS TO BE VERY WEAK AND
CAPPING MAY BE TOO STRONG TO OVERCOME, BUT STRONG CONFLUENCE/MOISTURE
FLUX CONVERGENCE ALONG THE DRY LINE MAY BE SUFFICIENT TO INITIATE AN
ISOLATED STORM OR TWO. DUE TO THE UNCERTAINTY, WE KEPT THE FORECAST
DRY FOR NOW. HOWEVER, IF A STORM OR TWO IS ABLE TO BREAK THE CAP,
SEVERE WEATHER WILL CERTAINLY BE A POSSIBILITY WITH MIXED LAYER CAPE
VALUES UP TO 1500 J/KG AND 0-6 KM SHEAR VALUES AROUND 45 KT. BETTER
CHANCES FOR STORMS MAY BE JUST TO THE NORTH AND EAST OF OUR FORECAST
AREA. BETTER CHANCES FOR MORE WIDESPREAD THUNDERSTORMS LOOK TO ARRIVE
JUST BEYOND THIS FORECAST PERIOD AS A CLOSED UPPER LOW DEVELOPS OVER
THE DESERT SOUTHWEST. GIVEN THE DEEP SOUTH/SOUTH SOUTHWESTERLY FLOW
ALOFT AHEAD OF THIS FEATURE, THE DRY LINE SHOULD BE ABLE TO HOLD BACK
MUCH FARTHER WEST THAN WE'VE SEEN SO FAR THIS YEAR. WE DON'T WANT TO
GET PEOPLE'S HOPES UP TOO MUCH JUST YET, BUT IF THIS TREND CONTINUES,
WE COULD BE LOOKING AT A MUCH WETTER PATTERN ACROSS MOST OF THE
PANHANDLES MID TO LATE WEEK.
JACKSON
FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF THE
PANHANDLES THIS AFTERNOON AS RELATIVE HUMIDITY VALUES DROP BETWEEN
10 AND 20 PERCENT WITH NORTHERLY 20-FOOT WINDS AROUND 15 MPH. SIMILAR
TO YESTERDAY, THE OVERALL FIRE THREAT WILL BE FAIRLY LOW GIVEN
TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. NO ELEVATED OR CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED ON THURSDAY AS NORTHERLY 20-FOOT
WINDS WILL REMAIN BELOW 15 MPH. MINIMUM RELATIVE HUMIDITY VALUES WILL
RANGE BETWEEN 10 AND 25 PERCENT. ELEVATED FIRE WEATHER CONDITIONS
LOOK TO DEVELOP AHEAD OF A COLD FRONT ACROSS MOST OF THE TEXAS
PANHANDLE ON FRIDAY. THE PASSAGE OF THE FRONT WILL SHIFT WINDS FROM
SOUTHWEST TO NORTH. PATTERN RECOGNITION SUGGESTS FIRE CONCERNS WILL
INCREASE AGAIN EARLY NEXT WEEK BEHIND THE DRY LINE. IN FACT, IT
LOOKS LIKE CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ON MONDAY AND
TUESDAY.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...OLDHAM.
OK...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
09/14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 348 AM CDT WED MAY 14 2014 OKZ001>003-TXZ001>020-142100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 348 AM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING REMAINS IN EFFECT FOR THE WESTERN OKLAHOMA AND TEXAS PANHANDLES THROUGH 9 AM. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE PANHANDLES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS PANHANDLE ON FRIDAY AND ACROSS THE WESTERN PANHANDLES ON SUNDAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF THE PANHANDLES ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...FRIDAY...AND SUNDAY THROUGH TUESDAY. JACKSON
The national radar mosaic for the moment the first event began.
1 cold/wind chill. Local standard time, as filed.
Overnight low of 32 degrees at Boise City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516206.